Flood, Halifax
- When
- May 25, 9:10 PM EST to 11:50 PM EST
- Where
- Halifax forecast zone
- Reported by
- UNKNOWN
- Coordinates
- 36.767, -78.937 (the zone’s center; the record gives no point)
Flash flooding from heavy rain resulted in the flooding of an apartment in Danville, and the flooding of homes in South Boston. Urban flooding resulted in numerous roads being flooded and closed in Danville and South Boston.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Heavy rainfall during the evening of the 25th and early morning hours on the 26th produced flash flooding and urban flooding.Flash flooding from heavy rain resulted in the flooding of an apartment in Danville, and the flooding of homes in South Boston. Urban flooding resulted in numerous roads being flooded and closed in Danville and South Boston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 25, 6:30 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 730 PM EDT SUN MAY 25 2003 WL UPDATE SOON...BASED ON SPEED OF RAIN MOVING IN FROM THE WEST. .RNK... NC...FLOOD WATCH FOR TONIGHT FOR ZONES NCZ003>006...NCZ020. VA...FLOOD WATCH FOR TONIGHT FOR ZONES VAZ032>035...VAZ043>047... VAZ058>059. WV...NONE. AMS
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ 042>045-251300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 620 AM EDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
NCZ005-006-VAZ044-260130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 859 PM EDT SUN MAY 25 2003 ...STRONG THUNDERSTORMS THIS EVENING... A LINE OF SHOWERS AND THUNDERSTORMS WILL EXTEND ACROSS SOUTHERN ROCKINGHAM AND CASWELL COUNTIES INTO SOUTHERN HALIFAX COUNTY THIS EVENING. THROUGH 9:30 PM THE STRONGEST STORMS IN THIS LINE WILL BE BETWEEN CAMP SPRINGS AND BAYNES IN CASWELL COUNTY...AND JUST SOUTH OF MONROETON IN ROCKINGHAM COUNTY. THE STORMS WILL MOVE TO THE EAST AT 20 MPH AND WILL PRODUCE EXTREMELY HEAVY RAIN ALONG WITH SMALL HAIL. A FLASH FLOOD WARNING REMAIN IN EFFECT FOR THIS AREA THROUGH 11:45 PM. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. AMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1009 PM EDT SUN MAY 25 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM MILTON NC 1.25 IN HAIL
05/25/03 CASWELL
0855 PM MILTON NC WIND DAMAGE
05/25/03 CASWELL PUBLIC REPORTED LARGE
TREES DOWN.The national radar mosaic for the moment the first event began.
2 flood, 2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355835, 5355836, 5355833, 5355834.